Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 25, 2006, 4:32 AM PST. It took effect at Dec 25, 2006, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 4:32 AM PST (12:32 UTC)
- In effect from
- Dec 25, 2006, 4:00 PM PST
- Expired
- Dec 26, 2006, 9:31 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 251232 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 432 AM PST MON DEC 25 2006 ...HIGH SURF WILL IMPACT THE NORTHWEST CALIFORNIA COAST THIS AFTERNOON THROUGH EARLY TUESDAY MORNING... CAZ001-260145- /O.NEW.KEKA.SU.Y.0015.061225T2000Z-061226T1200Z/ REDWOOD COAST- 432 AM PST MON DEC 25 2006 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY. WESTERLY SWELLS OF 17 TO 20 FEET GENERATED BY A PACIFIC STORM WILL PROPAGATE INTO THE COASTAL WATERS THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. BREAKER HEIGHTS OF 19 TO 22 FEET CAN BE EXPECTED ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS. ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ EL
2 follow-up statements
000 WHUS46 KEKA 251925 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1125 AM PST MON DEC 25 2006 ...HIGH SURF WILL IMPACT THE NORTHWEST CALIFORNIA COAST THIS AFTERNOON THROUGH EARLY TUESDAY MORNING... CAZ001-260830- /O.EXT.KEKA.SU.Y.0015.061226T0000Z-061226T1200Z/ REDWOOD COAST- 1125 AM PST MON DEC 25 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... WESTERLY SWELLS OF 17 TO 20 FEET GENERATED BY A PACIFIC STORM WILL PROPAGATE INTO THE COASTAL WATERS THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. BREAKER HEIGHTS OF 19 TO 22 FEET CAN BE EXPECTED ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS. ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 261731 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 931 AM PST TUE DEC 26 2006 CAZ001-270000- /O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/ /O.NEW.KEKA.SU.Y.0016.061226T1800Z-061227T0000Z/ REDWOOD COAST- 931 AM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXTENDED THE HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON. WESTERLY SWELLS OF 16 TO 18 FEET GENERATED BY A PACIFIC STORM WILL CONTINUE TO PROPAGATE INTO THE COASTAL WATERS THROUGH THE AFTERNOON. BREAKER HEIGHTS OF 18 TO 21 FEET CAN BE EXPECTED ALONG THE SHORES OF DEL NORTE AND HUMBOLDT COUNTY. ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-261845- /O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/ MENDOCINO COAST- 931 AM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. THE SWELL HAS FALLEN BELOW 18 FEET AND IS EXPECTED TO CONTINUE TO DECREASE DURING THE DAY. $$ KENNEDY
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 24, 9:58 PM PST, 6 hours 34 minutes earlier.
Area forecast discussion, Dec 24, 9:58 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 958 PM PST SUN DEC 24 2006 .SYNOPSIS...A STRONG COLD FRONT IS APPROACHING THE NORTH COAST OF CALIFORNIA. THIS SYSTEM WILL BRING INCREASING SOUTHERLY WINDS AND WIDESPREAD RAIN TO THE REGION TONIGHT...CONTINUING INTO CHRISTMAS DAY. THIS SYSTEM IS WRAPPED IN MILD AIR...THUS SNOW LEVELS WILL REMAIN WELL ABOVE MAJOR ROADWAYS AND MOUNTAIN PASSES THROUGH THE HOLIDAY WEEKEND. A COLDER STORM SYSTEM WILL AFFECT THE AREA LATE TUESDAY THROUGH WEDNESDAY WITH RAIN AND MOUNTAIN SNOW. && .UPDATE...FRONT IS GRADUALLY APPROACHING THE COAST WITH RAIN AT KCEC. IT WILL BE SLOWER TO MOVE SOUTH TOWARD HUMBOLDT BAY AS DEW POINT SPREAD AT KACV IS 13 DEGREES BUT SHOULD START AFTER MIDNIGHT. KCEC HAS MEASURED GUSTS TO 35KT BUT SHOULD NOT REACH 39KT WIND ADVISORY CRITERIA SO WILL STAY WITH THE SPS FOR WINDS. WITH UPPER FLOW BECOMING PARALLEL TO SURFACE FRONT...THE EASTERLY MOVEMENT WILL BE SLOW. OTHER PROBLEM IS S/W NEAR 35N 150W WHICH IS FORECAST TO DEVELOP WAVE ON FRONT AND HELP WITH THE SLOWER PACE. DEPENDING ON WHERE THE FRONT STALLS MAY HAVE PROBLEMS WITH HEAVY RAIN ON CHRISTMAS AND WILL HAVE TO BE AWARE OF POTENTIAL FLOODING. SPENES FROM EARLIER IN THE EVENING WAS REPORTING 0.20 TO 0.25/HR WITH POTENTIAL FOR HIGHER RATES IN TERRAIN. KCEC JUST PICKED UP 0.17 IN LAST HOUR. EARLIER CNRFC FORECAST HAD EEL RIVER GOING TO MONITOR STAGE BUT MAY NEED TO LOOK AT SOME OF THE RIVERS FURTHER NORTH IF FRONT STALLS. DEAN .PREV DISCUSSION...A STRONG PACIFIC STORM LOCATED OVER THE QUEEN CHARLOTTE ISLANDS WILL CONTINUES TO BRING WINTER TYPE WEATHER TO THE NORTHERN CALIFORNIA THROUGH THE HOLIDAY WEEKEND. THE UPPER LOW AND AN ASSOCIATED DEEP 955 MB SURFACE LOW NR 50N 145W WILL CONTINUE TO ROAR...WHILE DRIFTING NE AND GRADUALLY FILLING BEFORE A LANDFALL OVER THE RUGGED INTERIOR TERRAIN OF THE YUKON TERRITORY. A STRONG COLD FRONT IS WRAPPING AROUND THE LOW AND IS CURRENTLY OUT AROUND 130W SLOWING PROGRESSING TO THE COAST (DEPICTED WELL ON SATELLITE) WHILE THE WARM SECTOR IS PUSHING OFF TO THE NORTHEAST. THE COLD FRONT SHOULD PROVIDE A MOISTURE LADENED PRECIPITABLE WATER PLUME PARTIALLY OF TROPICAL ORIGIN TO THE CWA LATER TONIGHT AND ACCORDING TO LATEST QPF LOOKS LIKE IT WILL STALL SOMEWHAT PERPENDICULARLY TO THE COAST WITH MODERATE RAINFALL EXPECTED FOR THE NEXT 24-36 HOURS. THIS IS ENHANCED BY A LEFT EXIT REGION OF JET STREAK FOCUSED NEAR THE OR/WA BORDER WHILE A RIGHT ENTRANCE REGION OF WIND STREAK APPROACHING 130W TOMORROW EVENING. THE RESULT HAS GIVEN WAY TO MODIFIED CURRENT MAINSTEM RIVER LEVEL PREDICTIONS...WHICH COULD POSE SMALLER STREAM AND CREEKS FLOODING. AT THIS TIME STILL WAITING FOR UPDATED MAIN STEM RIVER FORECAST GUIDANCE AND UPON RECEIPT MAY ISSUE A RVSEKA LATER TO REFLECT THE UPDATE. && .AVIATION...MODERATE SOUTHERLY WINDS ALONG THE NORTH COAST WILL CONTINUE THROUGH THE NIGHT AS A COLD FRONT APPROACHES FROM THE PACIFIC. MVFR FLIGHT CONDITIONS WILL PREVAIL OVER KCEC AND KACV FOR MOST OF THE NIGHT WITH LOCAL IFR CONDITIONS IN HEAVY RAIN AND FOG FROM 09Z TO 15Z. THE FRONT WILL STALL ACROSS NW CA DURING THE DAY THOUGH THE EXACT LOCATION IS HARD TO PLACE WITH MVFR CONDITIONS AND RAIN CONTINUING THROUGH THE DAY. FURTHER SOUTH...VFR CONDITIONS WILL PREVAIL OVER KUKI WITH MVFR CONDITIONS AFTER MIDNIGHT. THE TIMING OF THE RAIN IS UNCERTAIN BUT SHOULD BE BY MIDMORNING BUT COULD BE LATER AS FRONT STALLS. DEAN && .MARINE...REHOISTED GALE OVER NORTHERN INNER WATERS AS FRONT APPROACHES. THE WINDS SHOULD DECREASE BY SUNRISE AS FRONT STALLS AND WEAKENS. HAVE BACKED OFF ON THE SWELL FOR MONDAY AND TUESDAY AS BUOY 6 IS RUNNING 5 FEET BELOW THE ENP FORECAST AND BUOY 2 IS RUNNING ABOUT 2 FEET BELOW FORECAST. STILL BORDERING ON 18 FEET FOR MONDAY NIGHT WHICH IS AT HIGH SURF ADVISORY CRITERIA SO WILL NEED A CLOSER LOOK LATER TONIGHT AND MONDAY. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING POINT SAINT GEORGE > CAPE MENDOCINO 00-60NM. SMALL CRAFT ADVISORY HAZARDOUS CAPE MENDOCINO > PT ARENA 0-60NM. && VISIT US WWW.WEATHER.GOV
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:45 PM PST | Wind Advisory | EKA | 31 hr | |
| Dec 25, 3:05 PM PST | Flood Watch | EKA | 13 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.